When patients take multiple medications for their health conditions, it is critical that doctors and pharmacists check for drug interactions. Doctors and pharmacists must perform this check before a medication is prescribed or dispensed to ensure there will be no serious side effects.
Unfortunately, patients still receive pills that are not intended for them, pills that are the wrong dosage, or pills that come with incorrect information and instructions about the drug. Any of these pharmacy errors could cause patients to suffer from dangerous side effects of the medications.
A recent article on Philly.com reported on a specific pharmacy error. A man on multiple medications for diabetes and blood pressure was the victim of pharmacy malpractice. The man had a prescription for glipizide that he used to help control his high blood sugar. Because he didn’t have the original prescription directions for the medication, he asked the pharmacist to help him distinguish it from his other medications. Instead of the pharmacist printing off a new label or giving the patient directions, the pharmacist wrote in pen on the old prescription label that the medicine was “for blood pressure,” instead of “for blood sugar.”
Because of the pharmacist’s notation, this man took the wrong medication. The next time he needed his blood pressure medication, the man took the medication annotated “for blood pressure”, in addition to his other drugs for diabetes. Unfortunately, he suffered from hypoglycemia and was taken to the emergency room.
This example of pharmacy error shows us how important it is to make sure patients receive the correct instructions and information about the drugs they are taking. Pharmacists need to make sure each drug has the correct label and instructions to avoid a medication mistake. If you have been a victim of pharmacy negligence, you should contact Kennedy Hodges, L.L.P. right away to find out if you have grounds for a pharmacy malpractice case. Call us at 888-526-7616 for a free consultation today.
Post a Comment to "Incorrect Labeling Can Cause Pharmacy Errors"To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."